Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 14, 2012, 7:53 PM EDT for Oswego County, New York. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 7:53 PM EDT (23:53 UTC)
- Expired
- Aug 14, 2012, 8:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Buffalo, NY
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 54 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889
WWUS81 KBUF 142353
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
753 PM EDT TUE AUG 14 2012
NYZ006-150015-
OSWEGO NY-
753 PM EDT TUE AUG 14 2012
...HEAVY RAINFALL ACROSS OSWEGO COUNTY...
* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE HEAVY RAINFALL WITH AN AREA OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS OSWEGO COUNTY. RADAR ESTIMATED RAINFALL
AMOUNTS OF OVER AN INCH HAS OCCURRED OVER PORTIONS OF THE AREA. THIS
CLUSTER OF STORMS WAS LOCATED OVER CENTRAL AND EASTERN OSWEGO
COUNTY...AND MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
PULASKI...
CLEVELAND...
ALTMAR AND LACONA...
WILLIAMSTOWN...
REDFIELD...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITHIN THIS AREA OF
STORMS. MOVE INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4338 7587 4315 7588 4318 7602 4326 7620
4323 7620 4324 7646 4328 7647 4327 7659
4342 7661 4352 7638 4354 7624 4367 7621
4365 7601 4368 7600 4368 7580 4348 7579
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:52 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 14, 7:52 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 752 PM EDT TUE AUG 14 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A GRADUAL IMPROVEMENT WEST TO EAST IS EXPECTED WEDNESDAY BEFORE BROAD HIGH PRESSURE WILL SUPPLY US WITH BEAUTIFUL WEATHER THURSDAY. ANOTHER COLD FRONT WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS ON FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... WATER VAPOR IMAGERY EARLY THIS EVENING SHOWING A WELL DEFINED MID LEVEL SHORTWAVE MOVING INTO CENTRAL NY...WITH A COHERENT BAND OF ASCENT AHEAD OF IT PRODUCING A BAND OF SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS HAVE BEEN FAIRLY SLOW MOVING ALONG THE LAKE ONTARIO SHORE WHERE THEY HAVE LOCKED INTO SOME CONVERGENCE JUST INLAND FROM THE LAKE...BUT THE OVERALL TREND OVER THE PAST HOUR HAS BEEN ONE OF WEAKENING AS THE BOUNDARY LAYER BEGINS TO STABILIZE. THE STEADIEST RAIN WILL CONTINUE TO MOVE INTO THE EASTERN LAKE ONTARIO REGION AND CENTRAL NY THROUGH 9PM...WHILE THE REST OF THE AREA JUST HAS WIDELY SCATTERED LIGHT SHOWERS AS THE BASE OF THE MID LEVEL TROUGH SLOWLY MOVES EAST ACROSS THE GREAT LAKES. THE ONE EXCEPTION WILL BE ACROSS THE SOUTHERN TIER...WHERE ANOTHER CLUSTER OF MORE CONCENTRATED SHOWERS AND A FEW STORMS WILL LIFT SLOWLY NORTHEAST OUT OF PENNSYLVANIA AND IMPACT AREAS FROM JAMESTOWN EAST TO WELLSVILLE. THE SCATTERED SHOWERS WILL SLOWLY TAPER OFF FROM WEST TO EAST OVERNIGHT AS THE DEEPER MOISTURE AND MID LEVEL TROUGH SLOWLY PUSH EAST ACROSS THE AREA. WITH ALL THE CLOUD COVER IN PLACE TEMPS WILL BE HELD UP SOMEWHAT OVERNIGHT...WITH LOWER 60S ON THE LAKE PLAINS AND A FEW UPPER 50S ACROSS THE VALLEYS OF THE SOUTHERN TIER. ON WEDNESDAY THE WEAK SURFACE LOW WILL BE LOCATED OVER SOUTHERN QUEBEC. A SURFACE TROUGH EXTENDING SOUTH OF THIS LOW WITH DIVERGENT FLOW ALOFT AND LINGERING LOW LEVEL MOISTURE WILL CONTINUE SHOWERS ACROSS CENTRAL AND NORTHERN NY INCLUDING THE EASTERN LAKE ONTARIO REGION. A DRYING A CLEARING TREND WILL OCCUR ACROSS WESTERN NY TOMORROW AS THE SURFACE HIGH PRESSURE BUILDS EAST. WINDS WILL BE LIGHT OUT OF THE WEST TO NORTHWEST WITH TEMPS RUNNING VERY CLOSE TO TODAY'S HIGHS...MID TO UPPER 70S. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... AT THE START OF THE PERIOD WEDNESDAY EVENING A MID LEVEL TROUGH WILL BE IN THE PROCESS OF CROSSING THE LOWER LAKES REGION...WITH MOST OF THE ASCENT AND DEEPER MOISTURE PUSHING INTO CENTRAL AND EASTERN NY BY 00Z OUT AHEAD OF THE TROUGH AXIS. A FEW SHOWERS MAY LINGER INTO THE EVENING ACROSS THE EASTERN FINGER LAKES AND EASTERN LAKE ONTARIO REGION...BUT THESE WILL QUICKLY END WITH CLEARING FROM WEST TO EAST OVERNIGHT AS A SURFACE RIDGE BUILDS INTO THE OHIO VALLEY AND LOWER LAKES REGION. WITH CLEARING SKIES AND DIMINISHING WINDS EXPECT SOME FOG TO FORM OVERNIGHT...MAINLY IN THE TYPICAL RIVER VALLEY LOCATIONS OF THE WESTERN SOUTHERN TIER. ON THURSDAY ANY VALLEY FOG WILL BURN OFF BY MID MORNING...OTHERWISE EXPECT A GOOD AMOUNT OF SUNSHINE ASIDE FROM SOME INCREASE IN HIGH CLOUDS LATER IN THE DAY AHEAD OF THE NEXT SYSTEM. AS THE SURFACE RIDGE MOVES OFF TO THE EAST OF THE AREA SOUTHWEST RETURN FLOW WILL INCREASE BY AFTERNOON...ALLOWING 850MB TEMPS TO RISE TO AROUND +14C BY LATE AFTERNOON. THIS WILL SUPPORT HIGHS IN THE LOW TO MID 80S ACROSS LOWER ELEVATIONS...AND UPPER 70S ACROSS HIGHER TERRAIN. OUR ATTENTION THEN TURNS TO THE NEXT SYSTEM...SEEN IN WATER VAPOR IMAGERY CROSSING THE CANADIAN ROCKIES THIS AFTERNOON. LATEST 12Z MODEL GUIDANCE HAS INCREASED THE SPEED OF THIS SYSTEM FROM PREVIOUS RUNS BY ABOUT 6 HOURS OR SO. SEASONABLY STRONG MID LEVEL HEIGHT FALLS AND PVA WILL OVERSPREAD THE LOWER LAKES LATER THURSDAY NIGHT AND EARLY FRIDAY...WITH AN ASSOCIATED SURFACE COLD FRONT ENTERING WESTERN NY BY THE WEE HOURS OF FRIDAY MORNING...THEN CLEARING CENTRAL AND EASTERN NY BY LATE MORNING OR MIDDAY FRIDAY. GIVEN THE QUALITY OF FORCING AND MOISTURE ALONG THE FRONT...HAVE MAINTAINED LIKELY POPS WITH A LITTLE FASTER TIMING THAN THE PREVIOUS FORECAST. WITH SOME LIMITED INSTABILITY AND STRONG DYNAMICS...THERE SHOULD BE SCATTERED THUNDER ALONG THE FRONT AS WELL...ALTHOUGH UNFAVORABLE TIME OF DAY AND LACK OF SURFACE BASED INSTABILITY MAY PREVENT ANYTHING TOO STRONG. ON FRIDAY SHOWERS WILL END QUICKLY IN THE MORNING ACROSS WESTERN NY AND BY MIDDAY OR EARLY AFTERNOON ACROSS CENTRAL NY AND THE NORTH COUNTRY IF THE FASTER MODEL TREND HOLDS. MAY EVEN SEE SOME SUNSHINE DEVELOP LATER IN THE DAY FROM WEST TO EAST. RATHER STRONG COLD AIR ADVECTION BEHIND THE COLD FRONT WILL OFFSET DAYTIME HEATING SOMEWHAT WITH HIGHS RANGING FROM THE MID 70S IN WESTERN NY WITH UPPER 70S TO AROUND 80 IN CENTRAL NY WHERE COOLER AIR IS SLOWER TO ARRIVE. FRIDAY NIGHT HIGH PRESSURE BEGINS TO BUILD INTO THE LOWER LAKES WITH CLEARING SKIES AND A COOLER AIRMASS ALLOWING TEMPS TO DROP INTO THE MID TO UPPER 50S ON THE LAKE PLAINS AND CLOSE TO 50 IN THE COOLER SPOTS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THE LONGWAVE PATTERN WILL AMPLIFY FURTHER THIS WEEKEND ACROSS NORTH AMERICA WITH A STRONG RIDGE EXTENDING NORTH FROM THE ROCKIES ALL THE WAY INTO THE NORTHWEST TERRITORIES...FORCING A DEEP/BROAD LONGWAVE TROUGH TO DEVELOP IN THE GREAT LAKES. THIS WILL BRING AN EXTENDED PERIOD OF BELOW AVERAGE TEMPERATURES FOR THE WEEKEND INTO EARLY NEXT WEEK WITH AN EARLY TASTE OF FALL-LIKE WEATHER. INITIALLY SATURDAY AND SUNDAY IT SHOULD BE MAINLY DRY WITH A MIX OF SUN AND CLOUDS AS DEEPER MOISTURE REMAINS ALONG THE EAST COAST AND ALSO FARTHER WEST ACROSS THE UPPER MIDWEST. BY MONDAY OR TUESDAY THE AXIS OF THE LONGWAVE TROUGH AND COOLEST AIR ALOFT CROSSES THE LOWER LAKES REGION...WHICH MAY TRIGGER A FEW SHOWERS. THESE SHOULD BE RELATIVELY LIGHT AND SCATTERED...SO FOR NOW WILL JUST GO WITH A LOW CHANCE OF SHOWERS MONDAY AND INTRODUCE THE NEW DAY 7 TUESDAY AS DRY FOR NOW. LOOKING A LITTLE FURTHER AHEAD...AT THIS EARLY JUNCTURE IT APPEARS THE COOL DOWN WILL BE TEMPORARY AS THE LONGWAVE TROUGH BEGINS TO LIFT OUT LATER NEXT WEEK WITH A RETURN TO AVERAGE OR EVEN ABOVE AVERAGE TEMPERATURES. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AT 00Z SHOWERS AND THUNDERSTORMS HAVE PUSHED INTO CENTRAL NEW YORK WITH JUST THE KART AIRFIELD LIKELY TO SEE ANY LIGHT SHOWERS THIS EVENING. THUNDERSTORMS ACROSS THE SOUTHERN TIER MAY CLIP THE KJHW AIRFIELD TO START THE TAF PACKAGE BUT THESE SHALL DIMINISH WITH THE LOSS OF DAY TIME HEATING. FOR THE REMAINDER OF THE NIGHT EXPECT CONDITIONS TO DETERIORATE TO MVFR/IFR ACROSS THE REGION WITH LIGHT WINDS. LOW LEVEL MOISTURE WILL REMAIN ACROSS THE REGION AND WHEN COMBINED WITH MOISTURE FROM THE WET GROUND FROM PREVIOUS RAINS EXPECT SOME IFR FLIGHT CONDITIONS ACROSS KJHW/KROC...AND KIAG. FOR THE KBUF AND KART TERMINALS EXPECT LOW END MVFR FLIGHT CONDITIONS. A PASSING LIGHT SHOWER CANNOT BE RULED OUT OVERNIGHT...BUT EXPECT MINIMAL COVERAGE AREA OVERNIGHT FOR THESE SHOWERS. A CLOUDY START TO THE DAY ON WEDNESDAY THOUGH ANY SHOWERS WITH THE UPPER LEVEL TROUGH STILL OVERHEAD WILL LIKELY BE TOWARDS THE AFTERNOON AND ACROSS CNY. WILL HAVE VCSH FOR KROC AND KART...WHILE MAINTAIN A DRY TAF FOR WNY. OUTLOOK... THURSDAY...VFR. FRIDAY...VFR EXCEPT IN STORMS. SHOWERS AND THUNDERSTORMS. SATURDAY AND SUNDAY...VFR && .MARINE... CLUSTERS OF SHOWERS AND THUNDERSTORMS HAVE CLEARED ALL BUT THE FAR EASTERN END OF LAKE ONTARIO AND THE SAINT LAWRENCE RIVER THIS EARLY EVENING. EXPECT THESE SHOWERS...AND POSSIBLE RUMBLE OF THUNDER TO DIMINISH THROUGH THE LATE EVENING HOURS TONIGHT. ELSEWHERE A LOW CHANCE WILL REMAIN FOR A LIGHT SHOWER OR THUNDERSTORM OVERNIGHT. WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THE REMAINDER OF TONIGHT AND TOMORROW. THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST INTO WEDNESDAY ACROSS EASTERN LAKE ONTARIO WHILE LAKE ERIE WILL SEE A DRYING AND CLEARING TREND WITH SOME WESTERLY WINDS. FINE BOATING CONDITIONS ARE EXPECTED ON THURSDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...S THOMAS/SMITH NEAR TERM...HITCHCOCK/SMITH SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...THOMAS MARINE...SMITH/THOMAS
Hazardous weather outlook, Aug 14, 5:05 AM EDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 505 AM EDT TUE AUG 14 2012 NYZ001>008-010>014-019>021-085-150915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 505 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 505 AM EDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Aug 14, 3:29 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 329 PM EDT TUE AUG 14 2012 NYZ003-011-013-014-142015- GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY- 329 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM MOVING WITH HEAVY RAIN... * AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WILL CREATE PONDING OF WATER ON AREA ROADWAYS AND WILL REDUCE VISIBILITIES AT TIME FOR MOTORISTS. THIS STORM WAS LOCATED NEAR CALEDONIA...AND MOVING NORTHEAST AT 20 MPH TOWARDS THE I-90 THRUWAY. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... CALEDONIA... SCOTTSVILLE... HENRIETTA... BRIGHTON AND ROCHESTER... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF AREA ROADS AND POOR DRAINAGE AREAS. LAT...LON 4325 7769 4308 7739 4282 7784 4292 7797 AR
Special weather statement, Aug 14, 3:30 PM EDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EDT TUE AUG 14 2012 NYZ003-011-013-014-142015- GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY- 330 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM WITH HEAVY RAIN... * AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WILL CREATE PONDING OF WATER ON AREA ROADWAYS AND WILL REDUCE VISIBILITIES AT TIME FOR MOTORISTS. THIS STORM WAS LOCATED NEAR CALEDONIA...AND MOVING NORTHEAST AT 20 MPH TOWARDS THE I-90 THRUWAY. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... CALEDONIA... SCOTTSVILLE... HENRIETTA... BRIGHTON AND ROCHESTER... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF AREA ROADS AND POOR DRAINAGE AREAS. LAT...LON 4325 7769 4308 7739 4282 7784 4292 7797 AR
Special weather statement, Aug 14, 3:51 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EDT TUE AUG 14 2012 NYZ012-013-020-021-142030- ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-WYOMING NY- 351 PM EDT TUE AUG 14 2012 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO HALF AN INCH...STRONG GUSTY WINDS UP TO 40 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FRANKLINVILLE...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... RUSHFORD AND CENTERVILLE... CANEADEA AND HOUGHTON... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4259 7804 4227 7795 4226 7858 4243 7862 AR
Special weather statement, Aug 14, 4:37 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
437 PM EDT TUE AUG 14 2012
NYZ013-021-142115-
ALLEGANY NY-LIVINGSTON NY-
437 PM EDT TUE AUG 14 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS UP TO 35 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED
OVER THE NORTHWESTERN PORTION OF ALLEGANY COUNTY...AND MOVING EAST AT
20 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
ANGELICA...
BIRDSALL...
ALFRED...
CANASERAGA...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4224 7830 4242 7830 4252 7772 4224 7772
4223 7774
ARSpecial weather statement, Aug 14, 7:22 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
722 PM EDT TUE AUG 14 2012
NYZ006-150015-
OSWEGO NY-
722 PM EDT TUE AUG 14 2012
...HEAVY RAINFALL ACROSS OSWEGO COUNTY...
* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE HEAVY RAINFALL WITH AN AREA OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS OSWEGO COUNTY. RADAR ESTIMATED RAINFALL
AMOUNTS OF OVER AN INCH HAS OCCURRED OVER PORTIONS OF THE AREA. THIS
CLUSTER OF STORMS WAS LOCATED OVER CENTRAL AND EASTERN OSWEGO
COUNTY...AND MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
PULASKI...
CLEVELAND...
ALTMAR AND LACONA...
WILLIAMSTOWN...
REDFIELD...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4338 7587 4315 7588 4318 7602 4326 7620
4323 7620 4324 7646 4328 7647 4327 7659
4342 7661 4352 7638 4354 7624 4367 7621
4365 7601 4368 7600 4368 7580 4348 7579
ARSpecial weather statement, Aug 14, 7:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
753 PM EDT TUE AUG 14 2012
NYZ006-150015-
OSWEGO NY-
753 PM EDT TUE AUG 14 2012
...HEAVY RAINFALL ACROSS OSWEGO COUNTY...
* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE HEAVY RAINFALL WITH AN AREA OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS OSWEGO COUNTY. RADAR ESTIMATED RAINFALL
AMOUNTS OF OVER AN INCH HAS OCCURRED OVER PORTIONS OF THE AREA. THIS
CLUSTER OF STORMS WAS LOCATED OVER CENTRAL AND EASTERN OSWEGO
COUNTY...AND MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
PULASKI...
CLEVELAND...
ALTMAR AND LACONA...
WILLIAMSTOWN...
REDFIELD...
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITHIN THIS AREA OF
STORMS. MOVE INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4338 7587 4315 7588 4318 7602 4326 7620
4323 7620 4324 7646 4328 7647 4327 7659
4342 7661 4352 7638 4354 7624 4367 7621
4365 7601 4368 7600 4368 7580 4348 7579
ARThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:12 PM EDT | Special Weather Statement | BUF | Chautauqua | 33 min |
| Aug 14, 3:29 PM EDT | Special Weather Statement | BUF | Monroe | 46 min |
| Aug 14, 3:30 PM EDT | Special Weather Statement | BUF | Monroe | 45 min |
| Aug 14, 3:51 PM EDT | Special Weather Statement | BUF | Allegany | 39 min |
| Aug 14, 4:27 PM EDT | Areal Flood Advisory | BUF | Monroe, Wayne | 2 hr |
| Aug 14, 4:37 PM EDT | Special Weather Statement | BUF | Allegany | 38 min |
| Aug 14, 6:04 PM EDT | Flash Flood Warning | BUF | Oswego | 70 min |
| Aug 14, 7:22 PM EDT | Special Weather Statement | BUF | Oswego | 53 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.